ninilee

Q:

I am taking 2000 mg of Metformin and 100 mg of Januvia and I am experiencing severe hypoglycemic episodes. But when I take by blood sugar it ranges from 150 -175. I don't understand what is happening; can you help?

Patty Bonsignore

A:

Some common symptoms of low blood glucose are feeling shaky, sweaty, weak, tired and hungry. These symptoms can occur when the blood glucose is below 70, or if the blood glucose is normally high and then is suddenly lowered. For instance, if a person’s blood glucose had been in the 300s for several weeks and then medicine brings it down into the 100s, he or she might feel symptoms of being low even though the blood glucose levels are in target. If this is the case with you, be patient, for it can take the body a few weeks to get use to the lower blood glucose numbers. It’s important not to treat these numbers as lows. If you are really feeling uncomfortable, it is okay to treat the symptoms with a small amount of carbohydrate (around 10 gms), but try not to overtreat. You will feel better, but it may take a little while. If you are still concerned or if you continue to experience these symptoms, be sure to call your healthcare provider.

December 12, 2012 at 8:15 am

1 reply

IamBubbely
IamBubbely 2014-06-22 02:21:29 -0500 Report

I also had that problem until I decided to fight this disease with knowledge, Prayer and Strong Will..maybe not in that order..but I'm getting the results that I intended…Blessings..and Keep up the Great Job Informing Us…